Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effexor
Jun 7, 2007

My doc has placed me on Effexor. I have tried a handfull of SSRI's over time. I recently went off Lexapro when it seemed to no longer help with my depression. I am at wits end with the sexual dysfuction which at times I feel has taken away my humanity. ED drugs give me the most awlful of headaches that last for well over 24 hours, even at the lowest of doses which dont work, so they are out. Am I just going to have to live with this? Is ther ANY anti-depressants that wont cause sexual dysfunction? I have read the inserts of possible side effects related to Effexor and the possibilty exists for sexual dysfuction. I appreciate your time and efforts in regard to my query.

Response from Dr. Horwath

The SSRIs are known for causing sexual dysfunction. Effexor (venlafaxine) can also cause sexual dysfunction, but it is somewhat less likely to do so than an SSRI. The only way to know how it will affect you is to try it. The antidepressant that is probably least likely to cause sexual dysfunction is buproprion (Wellbutrin). If all else fails, you might give that a try.



Previous
Question of life n death
Next
long term survivor crisis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement